Psycho-Babble Medication Thread 64472

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

topimax question???

Posted by jodsteroo on May 28, 2001, at 2:10:59

to all those who are on topimax or have tried it: how has it affected your cognative ability?i heard it really distrupts and slows down your thinking...and also...does it help or worsen anxiety and insomnia?

 

Re: topimax question???

Posted by KarenK on May 28, 2001, at 14:33:50

In reply to topimax question???, posted by jodsteroo on May 28, 2001, at 2:10:59

> to all those who are on topimax or have tried it: how has it affected your cognative ability?i heard it really distrupts and slows down your thinking...and also...does it help or worsen anxiety and insomnia?

It affects my spelling, my ability to recall names. It affects your trend of thought... like what was I talking about??? When I first started taking it, it did give me a strange sort of waking sleep. You knew you slept but you didn't feel rested. It's not sedating but at higher dosages it does work on anxiety. I don't know quite how to put that... see that's the problem with the topamax.. finding the words. You never know quite how to put things. But aside from that, I am losing some weight and I don't feel racey and anxious. Aside from not finding the right words and having a lot of "things" I think it works well.

KarenK

Karen

 

Re: topimax question??? jodsteroo

Posted by Mitch on May 28, 2001, at 16:37:44

In reply to topimax question???, posted by jodsteroo on May 28, 2001, at 2:10:59

Topamax, IMHO, should be the next anti-convulsant mood stabilizer approved for acute mania and bipolar disorder. Depakote was the only other AC that really had a good set of "brakes" to it. I tried up to 25mg/twice a day. I had trouble with cognitive stuff, too, but my job demands a high attention to technical detail and it would just blank me out-couldn't tolerate it. But, if I had a less demanding job it would probably be ok. I didn't mind it outside of work.

Mitch

> to all those who are on topimax or have tried it: how has it affected your cognative ability?i heard it really distrupts and slows down your thinking...and also...does it help or worsen anxiety and insomnia?

 

Re: topimax question??? jodsteroo

Posted by SalArmy4me on May 29, 2001, at 17:33:42

In reply to topimax question???, posted by jodsteroo on May 28, 2001, at 2:10:59

I took up to 600 mg in three divided doses. I got the Topo-stupid feeling along with sedation and blurry vision. At one point I thought it was doing something for my depression, but then I realized what was really happening: it was worsening my cycling. But everyone else seems to like Topamax except for me.

> to all those who are on topimax or have tried it: how has it affected your cognative ability?i heard it really distrupts and slows down your thinking...and also...does it help or worsen anxiety and insomnia?

 

Re: topimax question??? jodsteroo

Posted by GmaJann on April 28, 2005, at 16:31:55

In reply to topimax question???, posted by jodsteroo on May 28, 2001, at 2:10:59

It has made it so I cant seem to put whole sentences together. I end up talking around what I want to say because I loose track of my thought process. It is working though and worth the set back because I'm not hitting the low-lows, and high-highs.

> to all those who are on topimax or have tried it: how has it affected your cognative ability?i heard it really distrupts and slows down your thinking...and also...does it help or worsen anxiety and insomnia?

 

Re: topimax question???

Posted by stresser on April 28, 2005, at 22:57:28

In reply to Re: topimax question??? jodsteroo, posted by GmaJann on April 28, 2005, at 16:31:55

It has helped me quite a bit. What dosage are you taking? I started out at 25mg, and went up at 25mg every week, until I reached 200mg per day. The congnative problems should go away after a few days, but if you are taking a high dosage, maybe lowering it a bit will help until you notice the problem decreasing. You will then be able to increase it back up to your original dosage SLOWELY, so you don't have the same problem again.
It has leveled out my highs and lows quite a lot, and made a difference in my life. Just take it very slowely and you should elimminate most of the side-effects that come with it. Post back with any thing else you need.-L


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.